Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will my tongue get to normalcy if taking Biotene for paresthesia of the tongue?

I have paresthesia of the tongue. It feels like it does after one has burnt their tongue or eaten a LOT of salty popcorn. The taste buds work only at the back or lower back sides of the tongue. Salty foods make it feel worse. Scotch burns it. I was taking diamon for altitude sickness and experienced paresthesia around my mouth, and in my outer extremities for two days before I quit taking it. My tongue looks normal. Thyroid and B12 tests are normal. I have been using biotene for my tongue. Any suggestions? Will my tongue return to normal?
Tue, 5 Jan 2016
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
Dentist, Oral and Maxillofacial Surgery 's  Response
Thanks for your query. I have gone through your query.
The problem you are facing is not parasthesia, its loss of taste buds leading inability to taste food and burning sensation. Nothing to be panic, consult a oral physician and get it evaluated. Mean while you can take a course of multivitamin like vitamin B6 and B12. Consume lot fruits and vegetables. The taste buds will recover in a week time.
I hope i have answered your query. Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Numbness or tingling sensations in the tongue, medically known as paresthesia of the tongue, most commonly occur due to damage to the nervous...

Recent questions on  Paresthesia

doctor1 MD

I have a severe headache which started at the base of my neck. I also have pins and needles in my arms. 2 months ago my back seized up due to...

doctor1 MD

I am 48 years old suffering from tb of lumbar spine.I had taken akt4 for first 2 mths then akt 3 for 3 mths .For what duration drug tt is to be...

doctor1 MD

I have been having shoulder, neck, and upper back pain that has gradually worsened for about 3 months. I m a nursing assistant, so I do some pretty...

doctor1 MD

intense shoulder pain from shoulder joint down the side of the left arm into elbow and foerarm and feels like shoulder blade is out of position i...

doctor1 MD

I had a pontine stoke 5weeks ago down my right side canwalk and talk and feel but have severe pins and needles in right hand and foot and numbness...

doctor1 MD

Hi, earlier i had a buzzing sensation my right chest. what was that? the buzzing came more than 5 times. when it buzz its also radiates my left...

doctor1 MD

Systematic Skin Respomse test for small fibre neuropathy. Hello I am recently trying to get the diagnosis of my paresthesia problem and my Doctor...